Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 1, NWS Flagstaff, AZ

January 2, 2006Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Jan 2, 2006, 3:48 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 2, 2006, 12:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2006, 3:48 AM MST (10:48 UTC)
In effect from
Jan 2, 2006, 12:00 PM MST
Expired
Jan 3, 2006, 2:56 AM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2693 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 021048
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
348 AM MST MON JAN 2 2006

...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY...

.A COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS AFERNOON AND EVENING.
AHEAD OF THE COLD FRONT...STRONG AND GUSTY SOUTHWEST WINDS WILL
DEVELOP FOR PORTIONS OF NORTHWEST ARIZONA...INCLUDING THE KAIBAB
PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO PLATEAU.
DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG CROSS WINDS
ACROSS THIS REGION.

AZZ004>007-009-012-015-021900-
/O.NEW.KFGZ.WI.Y.0001.060102T1900Z-060103T0500Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
348 AM MST MON JAN 2 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MST THIS
EVENING. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
ARE EXPECTED THIS AFTERNOON AND EVENING IN THE ADVISORY AREA. THE
STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW ADVISORY
CRITERIA DURING THE LATE EVENING HOURS...BUT WILL REMAIN STRONG
AND LOCALLY GUSTY THROUGH OUT THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$


MAS
4 follow-up statements
000 
WWUS75 KFGZ 021826
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1126 AM MST MON JAN 2 2006

...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TODAY...

.A COLD FRONT WILL APPROACH NORTHERN ARIZONA THIS AFTERNOON AND
EVENING. AHEAD OF THE COLD FRONT...STRONG AND GUSTY SOUTHWEST
WINDS WILL DEVELOP OVER PORTIONS OF NORTHWEST ARIZONA...INCLUDING
THE KAIBAB PLATEAU...THE WESTERN MOGOLLON RIM...AND THE COCONINO
PLATEAU. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER STRONG
CROSS WINDS ACROSS THIS REGION.

AZZ004>007-009-012-015-030200-
/O.CON.KFGZ.WI.Y.0001.060102T1900Z-060103T0500Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...WUPATKI N.M....TUBA CITY...FLAGSTAFF...
WILLIAMS...MUNDS PARK
1126 AM MST MON JAN 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH
ARE EXPECTED THIS AFTERNOON AND EVENING IN THE ADVISORY AREA. THE
WIDESPREAD STRONG GUSTS AND WINDS ARE EXPECTED TO DECREASE BELOW
ADVISORY CRITERIA AFTER 10 PM...BUT IT WILL REMAIN LOCALLY GUSTY
THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
41
000 
WWUS75 KFGZ 030207
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
707 PM MST MON JAN 2 2006

...STRONG WINDS EXPECTED ACROSS NORTHERN ARIZONA TONIGHT...

.A COLD FRONT APPROACHING NORTHERN ARIZONA THIS EVENING WILL
BRING STRONG AND GUSTY SOUTHWEST WINDS ACROSS MOST OF COCONINO AND
NAVAJO COUNTIES...AND PORTIONS OF NORTHWESTERN APACHE COUNTY.
THESE WINDS WILL DECREASE AFTER THE COLD FRONT...WHICH WILL ARRIVE
IN FLAGSTAFF AROUND MIDNIGHT...AND REACH THE NEW MEXICO BORDER
AROUND 3 AM MST. DRIVERS OF HIGH PROFILE VEHICLES WILL ENCOUNTER
STRONG CROSS WINDS ACROSS THIS REGION.

AZZ010-013-016-039-040-030700-
/O.EXB.KFGZ.WI.Y.0001.060103T0500Z-060103T1000Z/
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...CANYON DE CHELLY...CHINLE...KAYENTA...
WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...
FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI
707 PM MST MON JAN 2 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 AM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 AM MST
TUESDAY. 

STRONG SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF AROUND 40 MPH
ARE EXPECTED DEVELOP TONIGHT AS A COLD FRONT APPROACHES FROM THE
WEST. THESE WINDS WILL GRADUALLY DECREASE AS THE COLD FRONT MOVES
EAST OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-015-030700-
/O.EXT.KFGZ.WI.Y.0001.000000T0000Z-060103T0700Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
707 PM MST MON JAN 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 50 MPH
WILL CONTINUE THIS EVENING AS A COLD FRONT APPROACHES FROM THE
WEST. THESE WINDS WILL GRADUALLY DECREASE AFTER THE COLD FRONT
MOVES EAST OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ009-012-030700-
/O.EXT.KFGZ.WI.Y.0001.000000T0000Z-060103T1000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...WUPATKI N.M....
TUBA CITY
707 PM MST MON JAN 2 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM MST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM MST TUESDAY. 

STRONG SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
WILL GRADUALLY INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AS
A COLD FRONT APPROACHES FROM THE WEST. THE FRONT IS EXPECTED TO
CROSS THE AREA BETWEEN MIDNIGHT AND 2 AM MST WITH WINDS GRADUALLY DECREASING
BELOW ADVISORY CRITERIA AFTERWARD.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 030704
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1204 AM MST TUE JAN 3 2006

...STRONG WINDS EXPECTED ACROSS NORTH CENTRAL ARIZONA TONIGHT...

.A COLD FRONT MOVING THROUGH NORTHERN ARIZONA TONIGHT WILL
BRING STRONG AND GUSTY SOUTHWEST WINDS ACROSS EASTERN COCONINO...NAVAJO
...AND NORTHWESTERN APACHE COUNTIES. THESE WINDS WILL DECREASE
AFTER THE COLD FRONT PASSES. THE COLD FRONT IS EXPECTED TO REACH THE
NEW MEXICO BORDER AROUND 3 AM MST. DRIVERS OF HIGH PROFILE
VEHICLES WILL ENCOUNTER STRONG CROSS WINDS ACROSS THIS REGION.

AZZ004>007-015-030815-
/O.EXP.KFGZ.WI.Y.0001.000000T0000Z-060103T0700Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
FLAGSTAFF...WILLIAMS...MUNDS PARK
1204 AM MST TUE JAN 3 2006

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. 

$$

AZZ009-010-012-013-016-039-040-031000-
/O.CON.KFGZ.WI.Y.0001.000000T0000Z-060103T1000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...
FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI
1204 AM MST TUE JAN 3 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. 

STRONG SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF AROUND
40 MPH CAN BE EXPECTED TO TONIGHT AS A COLD FRONT MOVES ACROSS THE
AREA. THESE WINDS WILL GRADUALLY DECREASE AS THE COLD FRONT MOVES
EAST OF THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 030956
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
256 AM MST TUE JAN 3 2006

AZZ009-010-012-013-016-039-040-031100-
/O.CAN.KFGZ.WI.Y.0001.000000T0000Z-060103T1000Z/
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
EASTERN MOGOLLON RIM-BLACK MESA AREA-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WUPATKI N.M....TUBA CITY...
WINSLOW...HOLBROOK...SNOWFLAKE...HEBER...HAPPY JACK...
FOREST LAKES...NAVAJO N.M....DILKON...KYKOTSMOVI
256 AM MST TUE JAN 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

THE COLD FRONT THAT BROUGHT THE STRONG WINDS TO NORTHERN ARIZONA
HAS MOVE EAST OF THE STATE THIS MORNING. BREEZY WINDS WILL
CONTINUE THIS MORNING...HOWEVER THE WINDS ARE EXPECTED TO REMAIN
BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 2, 2:50 AM MST, 58 minutes earlier.

Area forecast discussion, Jan 2, 2:50 AM MST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 AM MST MON JAN 2 2006

.SYNOPSIS...A TROUGH OF LOW PRESSURE OFF THE CALIFORNIA COAST WILL
BRING A CHANCE OF PRECIPITATION ACROSS NORTHERN ARIZONA TODAY.
STRONG WINDS ARE EXPECTED ALONG AND JUST A HEAD OF THE FRONT THIS
AFTERNOON AND INTO THE OVERNIGHT HOURS. HIGH PRESSURE WILL BUILD
BACK OVER THE STATE LATE TUESDAY THROUGH THE END OF THE WEEK WITH
ABOVE NORMAL DAYTIME TEMPERATURES.

&&

.DISCUSSION...A TROUGH OF LOW PRESSURE OFF THE CALIFORNIA COAST IS
PUSHING A LARGE MOISTURE PLUME ALL THE WAY INTO MONTANA THIS
MORNING. PRECIPITATION RATES UP TO 0.20 AN HOUR IN THE SIERRAS. THE
TROUGH WILL SWING NORTHEASTWARD THROUGH UTAH TONIGHT. 7H WINDS AND
PRESSURE GRADIENTS INCREASE ACROSS THE NORTHWESTERN THIRD OF THE CWA
TODAY AND INTO THIS EVENING. WILL ISSUE A WIND ADVISORY FOR THIS
AREA. PRECIPITATION WILL SPREAD EAST ACROSS THE CWA FROM THE
NORTHWEST TO SOUTHEAST. THE GREATEST AMOUNTS WILL BE ACROSS THE
KAIBAB PLATEAU...BUT AMOUNTS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA. THE TROUGH WILL MOVE EAST OF ARIZONA BY NOON ON TUESDAY
WITH MOST PRECIPITATION ENDING BY THEN. STRONG HIGH PRESSURE BEGINS
TO BUILD OVER THE STATE BY EARLY WEDNESDAY. DAYTIME TEMPERATURES ARE
EXPECTED TO BE 10 TO 15 DEGREES ABOVE NORMAL BY THE END THE WEEK.

&&

.AVIATION...FOR THE 12Z PACKAGE...ANOTHER STORM SYSTEM WILL AFFECT
NORTHERN ARIZONA TODAY. GUSTY SOUTHWEST WINDS OF 15-25 KTS WILL
DEVELOP AFTER 18Z WITH A FEW GUSTS EXCEEDING 40 KTS THIS AFTERNOON
AND EVENING. MOUNTAINS AND HIGHER TERRAIN WILL BE OBSCURED AT
TIMES...ESPECIALLY TONIGHT. THERE WILL ALSO BE A SLIGHT CHANCE OF
RAIN AND HIGHER ELEVATION SNOW SHOWERS AT MOST LOCATIONS OVERNIGHT
WITH SCATTERED SHOWERS ACROSS THE NORTHWEST CORNER OF ARIZONA.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR ZONES
04/05/06/07/09/12/15 FROM NOON UNTIL 10PM.

&&

MAS/DM

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.